MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT TIB IMP CRC INSERT SZ 3, 13MM

EXACTECH, INC. TRULIANT; TRULIANT TIB IMP CRC INSERT SZ 3, 13MM
Model Number TRULIANT TIB IMP CRC INSERT SZ 3, 13MM
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Staphylococcus Aureus (2058); Rupture (2208)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.No information provided in the following section(s).
 
Event or Problem Description
Index surgery: (b)(6) 2019.Patient came to ed with left knee pain.Found to have quadriceps tendon rupture along with infected left tka.Elevated lab values indicated infection.Taken to or for i&d and revision left tka.(b)(6) cultures for mrse and (b)(6).Started on aneef and rifampin iv through picc for 6 weeks.The case report form indicates this event is definitely not related to devices and definitely related to procedure.This event report was received through clinical data collection activities.
 
Additional Manufacturer Narrative
The evaluation noted any ¿surgical site¿ infection noted in a patient that is greater than 3 months postop from a total joint surgical procedure is highly unlikely to be related to the surgical procedure for placement of the total joint or the device itself.(ref 1) it is noted that surgical intervention or revision along with infection is a known risk in any total joint surgery and may result in revision.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision, cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.
 
Event or Problem Description
As reported, a 64 y/o patient was initially implanted on (b)(6) 2019.Patient is 5¿4¿ and weighs 185lbs came to ed with left knee pain on (b)(6) 2019.Found to have quadriceps tendon rupture along with infected left tka.Elevated lab values indicated infection.Taken to or for i&d and revision left tka.Positive cultures for mrse and mssa.Started on iv antibiotics for 6 weeks.The patient has a history of primary osteoarthritis, hypertension, and chronic renal failure.The case report form indicates this event is definitely not related to devices and definitely related to procedure.This event report was received through clinical data collection activities.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.

Brand Name
TRULIANT
Common Device Name
TRULIANT TIB IMP CRC INSERT SZ 3, 13MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9184460
Report Number1038671-2019-00510
Device Sequence Number19597599
Product Code JWH
UDI-Device Identifier10885862307651
UDI-Public10885862307651
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberTRULIANT TIB IMP CRC INSERT SZ 3, 13MM
Device Catalogue Number02-022-51-3013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight84